alexa Hepatic toxicity possibly associated with kava-containing products--United States, Germany, and Switzerland, 1999-2002.
Clinical Research

Clinical Research

Journal of Clinical Research & Bioethics

Author(s): Centers for Disease Control an

Abstract Share this page

Since 1999, health-care professionals in Germany, Switzerland, and the United States have reported the occurrence of severe hepatic toxicity possibly associated with the consumption of products containing kava (i.e., kava kava or Piper methysticum). A total of 11 patients who used kava products had liver failure and underwent subsequent liver transplantation. On March 25, 2002, in response to five such case reports (four in Europe and one in the United States), the Food and Drug Administration (FDA) issued a consumer advisory and subsequently completed an investigation already underway of a similar U.S. case. This report presents the investigation of the two U.S. cases of liver failure associated with kava-containing dietary supplement products and summarizes the European cases. FDA continues to advise consumers and health-care providers about the potential risk associated with the use of kava-containing products.

  • To read the full article Visit
  • Open Access
This article was published in MMWR Morb Mortal Wkly Rep and referenced in Journal of Clinical Research & Bioethics

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords